Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 14, 2010, 12:59 PM MDT for San Miguel County, Torrance County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 12:59 PM MDT (18:59 UTC)
- Expired
- Apr 14, 2010, 1:38 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties San Miguel County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 136 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:20 AM MDT, 9 hours 39 minutes earlier.
Area forecast discussion, Apr 14, 3:20 AM MDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 AM MDT WED APR 14 2010 .DISCUSSION... THE NEXT 24 HOURS IS EXPECTED TO BE VERY ACTIVE ACROSS THE EASTERN HALF OF NEW MEXICO. THE LATEST WATER VAPOR LOOP SHOWS A DRY UPPER WAVE OVER NORTHERN OLD MEXICO ADVANCING NE TOWARD NM. A CONVECTIVE CLUSTER HAS DEVELOPED ALONG THE FRONT EDGE OF THE UPPER WAVE OVER EDDY COUNTY AND IS STRENGTHENING AS IT ADVANCES NE INTO CHAVES COUNTY. CURRENT GRIDS ALREADY REFLECT SOLID LIKELY POPS OVER MUCH OF THE EASTERN PLAINS THIS AFTERNOON. THE ECMWF CONTINUES TO OUT PERFORM THE REMAINDER OF THE MODEL SUITE. UNLIKE THE PAST SEVERAL DAYS THE NAM HAS BECOME THE OUTLIER NOW AND THE GFS IS ON TARGET WITH THE EURO. A STRONG DRYLINE HAS SET UP OVER THE EASTERN PLAINS FROM ROUGHLY RATON SOUTH AND EAST TO CLINES CORNERS AND CORONA. AT THIS TIME IT APPEARS THAT DESPITE MODEST INSTABILITY ACROSS THE EASTERN PLAINS...THUNDERSTORMS MAY HAVE LIMITED SEVERE POTENTIAL. A BROAD SWATH OF MODERATE/HEAVY QPF NUMBERS ARE FORECAST TO AFFECT THE FAR EASTERN PLAINS THROUGH TONIGHT THEREFORE THE MAIN ISSUE MAY BE MINOR FLOODING...WITH A MORE ISOLATED SEVERE THREAT. WILL RAMP UP QPF NUMBERS IN GRIDS AND HIGHLIGHT IN HWO. 00Z GFS/ECMWF SLIDE THE ACTIVITY EAST INTO TEXAS LATE WEDNESDAY NIGHT...THEN SLOSH THE DRY LINE BACK TO THE CENTRAL MTN CHAIN THURSDAY. INSTABILITY IS MORE LIMITED THURSDAY AFTERNOON HOWEVER TERRAIN CIRCULATIONS WILL INDUCE STORMS AND ALLOW TO DRIFT INTO THE PLAINS. INTERESTINGLY...THE UPPER WAVE THAT PUSHED NORTH AND EAST OF THE AREA MONDAY AND TUESDAY NOW LOCATED OVER THE NORTHERN PLAINS...WILL FORCE A SURFACE BOUNDARY DOWN THE HIGH PLAINS FRIDAY. MEANWHILE... ANOTHER UPPER WAVE WILL EJECT EAST INTO NM OUT OF THE GREAT BASIN FRIDAY AFTERNOON. THE COMBINATION OF THE SURFACE FRONTAL BNDRY AND UPPER DIFFLUENCE WITH THE NEXT UPPER WAVE WILL CREATE THE POTENTIAL FOR A WIDESPREAD QPF EVENT OVER NEARLY THE ENTIRE CWA LATE FRIDAY INTO PERHAPS LATE SATURDAY. RAISED POPS TO HIGH CHANCE/LIKELY OVER A LARGE PORTION OF THE CENTRAL MOUNTAINS/RIO GRANDE VALLEY FRIDAY NIGHT INTO SATURDAY. 00Z GFS/ECMWF SOLUTIONS ARE NEARLY IDENTICAL WITH THIS SCENARIO...AND ALSO SUPPORTED BY THE CANADIAN. QPF NUMBERS WITH THIS EVENT MAY PUSH 1 TO 2 INCHES IN SOME AREAS OVER CENTRAL/WESTERN NM. IF THIS WERE TO OCCUR WE MAY BE LOOKING AT SOME SERIOUS PROBLEMS WITH RAIN ON SNOWPACK. WILL KEEP A VERY CLOSE EYE ON THIS SITUATION. A SHORTWAVE RIDGE IS EXPECTED TO BUILD INTO THE STATE BEHIND THIS SYSTEM BRIEFLY SUNDAY....WITH ANOTHER POTENTIALLY VERY WET SYSTEM SLIDING OVER THE AREA MONDAY OR TUESDAY. GUYER && .AVIATION... WDSPRD MVFR...LOCAL IFR CIGS/VSBYS IN LOW CLOUDS AND PATCHY BR WILL PERSIST FROM EAST SLOPES CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER THRU 18Z. IN ADDITION...SCT TSRA/SHRA OVER GUADALUPE MOUNTAINS WILL CONTINUE TO MOVE NORTHEAST INTO SOUTHEAST NEW MEXICO THROUGH 15Z...THEN BECOME MORE NUMEROUS OVER THE EASTERN PLAINS AFT 18Z...WHERE ISOLD STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THRU 02Z THURSDAY. WEST OF THE CENTRAL MOUNTAIN CHAIN...VFR...ALTHOUGH CONVECTION IN THE EAST MAY RESULT IN GUSTY EAST WINDS BELOW CANYONS INTO THE RIO GRANDE VALLEY AFT 21Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... MOISTURE SURGING NORTHWARD FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS THIS MORNING. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS OVER THE GUADALUPE MOUNTAINS WILL CONTINUE TO TRACK INTO SOUTHEAST NEW MEXICO...AND THIS ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD AND NUMEROUS THIS AFTERNOON ACROSS THE PLAINS. IN THE WEST...DRY CONDITIONS WILL PREVAIL...AND WINDS SHOULD BE LIGHTER THAN IN THE PAST 2 DAYS. HOWEVER...VENTILATION WILL BE GOOD TO EXCELLENT MOST AREAS. SOME OF THE MOISTURE IN THE EAST MAY SEEP INTO THE RIO GRANDE VALLEY TO THE CONTINENTAL DIVIDE TONIGHT AND THEN AGAIN THURSDAY NIGHT. FOR THE MOST PART...WETTING RAINS ARE NOT EXPECTED WEST OF THE CENTRAL MOUNTAIN CHAIN UNTIL FRIDAY...WHEN AN UPPER TROUGH SWINGS THROUGH THE STATE AND A SURFACE FRONT PUSHES INTO THE PLAINS. FORECAST MODELS INDICATE WIDESPREAD...AND POTENTIALLY LOCALIZED HEAVY PRECIPITATION FOR NORTHERN AND CENTRAL NEW MEXICO FRIDAY AND INTO SATURDAY. SUNDAY SHOULD BE DRIER...BUT ANOTHER TROUGH MAY RESULT IN WETTER WEATHER AROUND THE START OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 72 37 78 43 / 0 0 0 0 DULCE........................... 68 28 71 35 / 0 0 0 5 CUBA............................ 70 30 72 35 / 0 0 0 5 GALLUP.......................... 69 25 74 32 / 0 0 0 0 EL MORRO........................ 68 30 72 34 / 0 0 0 0 GRANTS.......................... 72 28 74 38 / 0 0 0 5 QUEMADO......................... 72 29 74 36 / 0 0 0 0 GLENWOOD........................ 76 38 79 43 / 0 0 0 0 CHAMA........................... 64 29 66 31 / 0 5 10 10 LOS ALAMOS...................... 68 39 68 39 / 5 20 10 10 PECOS........................... 69 40 70 39 / 10 30 10 20 CERRO/QUESTA.................... 66 34 64 37 / 10 20 20 20 RED RIVER....................... 59 30 59 32 / 20 30 30 30 ANGEL FIRE...................... 61 31 61 34 / 20 30 30 30 TAOS............................ 68 36 69 39 / 5 20 20 20 ESPANOLA........................ 77 41 76 42 / 0 10 5 10 SANTA FE........................ 70 41 70 42 / 5 20 10 10 SANTA FE AIRPORT................ 72 43 73 44 / 5 20 10 10 ALBUQUERQUE FOOTHILLS........... 74 47 74 49 / 5 10 5 10 ALBUQUERQUE HEIGHTS............. 76 50 76 52 / 5 10 5 5 ALBUQUERQUE VALLEY.............. 77 51 77 52 / 0 10 5 5 ALBUQUERQUE WEST MESA........... 77 49 77 50 / 0 10 5 5 LOS LUNAS....................... 78 42 78 45 / 0 10 5 5 RIO RANCHO...................... 76 49 76 49 / 5 10 5 5 SOCORRO......................... 78 50 79 50 / 0 0 5 5 SANDIA PARK/CEDAR CREST......... 71 38 68 40 / 20 30 10 10 MORIARTY/ESTANCIA............... 70 40 71 42 / 20 30 10 10 CLINES CORNERS.................. 66 38 68 40 / 20 40 20 20 GRAN QUIVIRA.................... 73 42 72 47 / 10 20 10 10 CARRIZOZO....................... 77 45 74 48 / 5 10 10 5 RUIDOSO......................... 62 40 65 40 / 40 40 30 20 CAPULIN......................... 64 41 64 44 / 30 40 30 50 RATON........................... 70 42 69 42 / 20 30 30 40 LAS VEGAS....................... 65 40 65 40 / 20 40 30 40 CLAYTON......................... 68 47 70 47 / 50 50 40 50 ROY............................. 65 48 68 48 / 60 50 30 40 CONCHAS......................... 68 49 74 49 / 60 60 30 30 SANTA ROSA...................... 68 52 73 49 / 60 60 30 30 TUCUMCARI....................... 70 51 75 47 / 60 60 40 30 CLOVIS.......................... 68 50 71 50 / 60 70 40 30 PORTALES........................ 69 51 72 51 / 60 70 40 30 FORT SUMNER..................... 70 50 72 51 / 60 60 30 20 ROSWELL......................... 72 52 74 52 / 60 60 30 10 PICACHO......................... 69 51 71 50 / 60 50 30 20 ELK............................. 63 47 68 48 / 60 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/99 CORRECTED TYPOS IN PUBLIC DISCUSSION
Hazardous weather outlook, Apr 14, 4:34 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 AM MDT WED APR 14 2010 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 434 AM MDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL AFFECT A LARGE PORTION OF THE EASTERN PLAINS. MINOR FLOODING MAY OCCUR WITH THE HEAVIEST ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN PLAINS THURSDAY AFTERNOON AND EVENING. ANOTHER STORM SYSTEM MAY AFFECT ALL AREAS FRIDAY AND SATURDAY WITH THE POTENTIAL FOR MORE STRONG STORMS AND HEAVY RAINFALL. AT THIS TIME IT APPEARS THE HEAVIEST RAINFALL WILL AFFECT CENTRAL AND WESTERN AREAS OF THE STATE...WHERE HEAVY RAINFALL ON SNOW PACK IN THE HIGHER TERRAIN MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR THE EASTERN PLAINS DUE TO GUSTY WINDS AND HAIL. SPOTTERS CAN CONTACT THE NATIONAL WEATHER SERVICE TO REPORT WIND GUSTS IN EXCESS OF 50 MPH AND DIME SIZE HAIL OR LARGER AT 1-888-386-7637...OR VISIT WEATHER.GOV/ABQ TO SUBMIT A STORM REPORT. GUYER
In the hours before
Special weather statement, Apr 14, 12:47 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1247 PM MDT WED APR 14 2010
NMZ522-523-141915-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
1247 PM MDT WED APR 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE COUNTY
THROUGH 115 PM MDT...
AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ENCINO...OR ABOUT 24 MILES
NORTHWEST OF VAUGHN...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN TORRANCE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3484 10571 3504 10559 3502 10532 3462 10552
3469 10572
TIME...MOT...LOC 1846Z 206DEG 13KT 3480 10556
KWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:01 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Apr 13, 6:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 44 min |
| Apr 13, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 52 min |
| Apr 13, 7:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 59 min |
| Apr 13, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 43 min |
| Apr 14, 12:47 PM MDT | Special Weather Statement | ABQ | Torrance | 28 min |
| Apr 14, 1:12 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Apr 14, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 48 min |
| Apr 14, 2:07 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| Apr 14, 2:14 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Apr 14, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 40 min |
| Apr 14, 3:04 PM MDT | Special Weather Statement | ABQ | Guadalupe | 41 min |
| Apr 14, 3:09 PM MDT | Special Weather Statement | ABQ | Guadalupe | 51 min |
| Apr 14, 3:19 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 116 min |
| Apr 14, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Apr 14, 5:14 PM MDT | Special Weather Statement | ABQ | Chaves | 46 min |
| Apr 14, 5:20 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 40 min |
| Apr 14, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 25 min |
| Apr 14, 5:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.